Alert archive / New York / Lake Effect Snow Advisories in 2006
Lake Effect Snow Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Mar 18, 2006, 3:25 PM EST for Wayne County, New York. It took effect at Mar 18, 2006, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2006, 3:25 PM EST (20:25 UTC)
- In effect from
- Mar 18, 2006, 7:00 PM EST
- Expired
- Mar 19, 2006, 4:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 182025 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 325 PM EST SAT MAR 18 2006 ...SIGNIFICANT LAKE EFFECT SNOW EXPECTED SOUTHEAST OF LAKE ONTARIO TONIGHT AND SUNDAY... .A REINFORCING SHOT OF COLD AIR WILL DROP SOUTH ACROSS LAKE ONTARIO THROUGH SUNDAY...AND THIS WILL RESULT IN A SIGNIFICANT LATE SEASON LAKE EFFECT SNOW EVENT FOR AREAS SOUTHEAST OF LAKE ONTARIO. WHILE THE LAKE SNOWS WILL LAST INTO SUNDAY NIGHT...THE BULK OF THE ACCUMULATIONS WILL TAKE PLACE TONIGHT AND SUNDAY MORNING. AT THIS TIME OF YEAR...LAKE SNOWS ARE GENERALLY UNORGANIZED AND WIDELY DISPERSED DURING THE DAYLIGHT HOURS. IN CONTRAST... THEY BECOME MORE CONCENTRATED OVERNIGHT WHEN ACCUMULATIONS ARE EASIER TO ACHIEVE AND IMPACTS ARE USUALLY MORE SIGNIFICANT. NYZ005-006-190430- /O.UPG.KBUF.LE.A.0007.060319T0000Z-060319T1800Z/ /O.NEW.KBUF.LE.W.0007.060319T0000Z-060319T2100Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 325 PM EST SAT MAR 18 2006 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. SCATTERED SNOW SHOWERS THIS EVENING WILL BECOME STEADIER AND HEAVIER DURING THE COURSE OF TONIGHT WITH ACCUMULATIONS REACHING 4 TO 6 INCHES BY MORNING. OVER OSWEGO COUNTY...THE HIGHER ACCUMULATIONS SHOULD BE FOUND OVER SOUTHERN AND WESTERN SECTIONS. THE LAKE SNOWS WILL THEN BECOME DISORGANIZED ON SUNDAY...BUT ARE STILL EXPECTED TO PRODUCE 3 TO AS MUCH 5 INCHES OF ADDITIONAL ACCUMULATION. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ004-190430- /O.UPG.KBUF.LE.A.0007.060319T0000Z-060319T1800Z/ /O.NEW.KBUF.LE.Y.0013.060319T0000Z-060319T2100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 325 PM EST SAT MAR 18 2006 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. SCATTERED SNOW SHOWERS EARLY TONIGHT WILL BECOME STEADIER AND HEAVIER DURING THE COURSE OF THE OVERNIGHT WITH ACCUMULATIONS REACHING 3 TO 5 INCHES BY MORNING. THE LAKE SNOWS WILL THEN BECOME MORE DISORGANIZED ON SUNDAY...BUT ARE STILL EXPECTED TO PRODUCE 1 TO 3 INCHES OF ADDITIONAL ACCUMULATION. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ RSH/JML
4 follow-up statements
000 WWUS41 KBUF 190313 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1013 PM EST SAT MAR 18 2006 ...SIGNIFICANT LAKE EFFECT SNOW EXPECTED SOUTHEAST OF LAKE ONTARIO LATE TONIGHT AND SUNDAY... .A REINFORCING SHOT OF COLD AIR WILL DROP SOUTH ACROSS LAKE ONTARIO THROUGH SUNDAY...AND THIS WILL RESULT IN A SIGNIFICANT LATE SEASON LAKE EFFECT SNOW EVENT FOR AREAS SOUTHEAST OF LAKE ONTARIO. WHILE THE LAKE SNOWS WILL LAST INTO SUNDAY NIGHT...THE BULK OF THE ACCUMULATIONS WILL TAKE PLACE LATE TONIGHT AND SUNDAY MORNING. AT THIS TIME OF YEAR...LAKE SNOWS ARE GENERALLY UNORGANIZED AND WIDELY DISPERSED DURING THE DAYLIGHT HOURS. IN CONTRAST... THEY BECOME MORE CONCENTRATED OVERNIGHT WHEN ACCUMULATIONS ARE EASIER TO ACHIEVE AND IMPACTS ARE USUALLY MORE SIGNIFICANT. NYZ005-006-191115- /O.CON.KBUF.LE.W.0007.000000T0000Z-060319T2100Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 1013 PM EST SAT MAR 18 2006 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. SCATTERED SNOW SHOWERS WILL BECOME STEADIER AND HEAVIER DURING THE COURSE OF TONIGHT WITH LOCALIZED ACCUMULATIONS REACHING 4 TO 6 INCHES BY MORNING. OVER OSWEGO COUNTY...THE HIGHER ACCUMULATIONS SHOULD BE FOUND OVER SOUTHERN AND WESTERN SECTIONS. THE LAKE SNOWS WILL THEN BECOME DISORGANIZED ON SUNDAY...BUT ARE STILL EXPECTED TO PRODUCE 3 TO AS MUCH 5 INCHES OF ADDITIONAL ACCUMULATION. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ004-191115- /O.CON.KBUF.LE.Y.0013.000000T0000Z-060319T2100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 1013 PM EST SAT MAR 18 2006 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. SCATTERED SNOW SHOWERS EARLY TONIGHT WILL BECOME STEADIER AND HEAVIER DURING THE COURSE OF THE OVERNIGHT WITH LOCALIZED ACCUMULATIONS REACHING 3 TO 5 INCHES BY MORNING. THE LAKE SNOWS WILL THEN BECOME MORE DISORGANIZED ON SUNDAY...BUT ARE STILL EXPECTED TO PRODUCE 1 TO 3 INCHES OF ADDITIONAL ACCUMULATION. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ SAGE
000 WWUS41 KBUF 190735 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 235 AM EST SUN MAR 19 2006 ...LAKE EFFECT SNOW SOUTHEAST OF LAKE ONTARIO TODAY... .COLD AIR WILL DROP SOUTH ACROSS LAKE ONTARIO TODAY...AND BRING LATE SEASON LAKE EFFECT SNOW SOUTHEAST OF THE LAKE. WHILE THE LAKE SNOWS WILL LAST INTO THE EVENING...THE BULK OF THE ACCUMULATIONS WILL TAKE PLACE BEFORE AFTERNOON. AT THIS TIME OF YEAR LAKE SNOWS GENERALLY BECOME LESS ORGANIZED AND WIDELY DISPERSED DURING THE DAYLIGHT HOURS DUE TO STRONGER HEATING FROM THE SUN. NYZ005-006-191700- /O.CON.KBUF.LE.W.0007.000000T0000Z-060319T2100Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 235 AM EST SUN MAR 19 2006 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW SHOWERS WILL BECOME STEADIER AND HEAVIER FOR AWHILE THIS MORNING WITH LOCALIZED ACCUMULATIONS UP TO 7 INCHES OVER NORTHERN CAYUGA AND SOUTHWEST OSWEGO COUNTY. THE LAKE SNOWS SHOULD BECOME DISORGANIZED THIS AFTERNOON. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ NYZ004-191700- /O.CON.KBUF.LE.Y.0013.000000T0000Z-060319T2100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 235 AM EST SUN MAR 19 2006 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW SHOWERS WILL BECOME STEADIER AND HEAVIER FOR AWHILE THIS MORNING. ACCUMULATIONS COULD RANGE FROM UP TO 6 INCHES OVER THE EASTERN PART OF THE COUNTY TO AN INCH OR SO NEAR ROCHESTER. THE LAKE SNOWS SHOULD BECOME DISORGANIZED THIS AFTERNOON. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$
000 WWUS41 KBUF 191617 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1117 AM EST SUN MAR 19 2006 ...LAKE EFFECT SNOW CONTINUES THIS AFTERNOON SOUTHEAST OF LAKE ONTARIO... .LAKE EFFECT SNOW SHOWERS WILL PERSIST THROUGH AT LEAST THIS AFTERNOON FOR AREAS SOUTHEAST OF LAKE ONTARIO...ALTHOUGH THE CONCENTRATED BANDS OF SNOW FROM THE MORNING WILL BECOME LESS INTENSE AND MORE CELLULAR. WHILE THIS WILL RESULT IN LOWER SNOWFALL RATES...MORE AREAS COULD EXPERIENCE ACCUMULATIONS. AT THIS TIME OF YEAR LAKE SNOWS GENERALLY BECOME LESS ORGANIZED AND WIDELY DISPERSED DURING THE DAYLIGHT HOURS DUE TO STRONGER HEATING FROM THE SUN. THE RESULTING LOCALIZED CONVECTION HELPS TO BREAK UP WHAT WOULD OTHERWISE BE MORE ORGANIZED AND INTENSE LAKE EFFECT ACTIVITY. SCATTERED LAKE SNOW SHOWERS WILL THEN BE FOUND ACROSS THE REGION TONIGHT WITH ADDITIONAL MINOR ACCUMULATIONS LIKELY. NYZ005-006-192100- /O.CON.KBUF.LE.W.0007.000000T0000Z-060319T2100Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 1117 AM EST SUN MAR 19 2006 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS THIS AFTERNOON WILL ACCUMULATE AN ADDITIONAL INCH OR TWO...PARTICULARLY OVER NORTHERN CAYUGA COUNTY AND THE SOUTHWEST HALF OF OSWEGO COUNTY. THE SNOW WILL LIKELY HAVE TROUBLE ACCUMULATING ON ROAD SURFACES...BUT WILL ACCUMULATE ON VEHICLES AND GRASSY SURFACES. SCATTERED LAKE SNOW SHOWERS WILL CONTINUE INTO TONIGHT WHEN ADDITIONAL ACCUMULATIONS ARE LIKELY. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ NYZ004-192100- /O.CON.KBUF.LE.Y.0013.000000T0000Z-060319T2100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 1117 AM EST SUN MAR 19 2006 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WIDESPREAD LAKE EFFECT SNOW SHOWERS WILL ACCUMULATE AN ADDITIONAL INCH OR TWO THIS AFTERNOON...PARTICULARLY OVER THE NORTHEASTERN HALF OF THE COUNTY. WHILE ADDITIONAL ACCUMULATIONS ARE EXPECTED THIS AFTERNOON...THE SNOW WILL LIKELY HAVE TROUBLE ACCUMULATING ON ROAD SURFACES. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ RSH/JML
000 WWUS41 KBUF 192041 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EST SUN MAR 19 2006 ...INSIGNIFICANT LAKE SNOWS ARE EXPECTED TO CONTINUE TONIGHT... .WHILE COLD AIR CROSSING LAKE ONTARIO WILL CONTINUE TO GENERATE SOME LAKE EFFECT SNOW TONIGHT...UNFAVORABLE WINDS SHOULD PREVENT ADDITIONAL SIGNIFICANT ACCUMULATIONS FROM OCCURRING. NYZ005-006-192145- /O.EXP.KBUF.LE.W.0007.000000T0000Z-060319T2100Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 341 PM EST SUN MAR 19 2006 ...LAKE EFFECT SNOW WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON. WHILE SIGNIFICANT LAKE SNOWS ARE NOT ANTICIPATED TONIGHT...OCCASIONAL LAKE SNOWS COULD ACCUMULATE AN ADDITIONAL 2 TO 4 INCHES. THE HIGHEST ACCUMULATIONS WILL BE FOUND OVER NORTHERN CAYUGA COUNTY AND THE SOUTHWESTERN HALF OF OSWEGO COUNTY. $$ NYZ004-192145- /O.EXP.KBUF.LE.Y.0013.000000T0000Z-060319T2100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 341 PM EST SUN MAR 19 2006 ...LAKE EFFECT SNOW ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. WHILE SIGNIFICANT LAKE SNOWS ARE NOT ANTICIPATED TONIGHT...OCCASIONAL LAKE SNOWS COULD ACCUMULATE AN ADDITIONAL 2 TO 4 INCHES. $$ RSH/JML
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Mar 18, 2:36 PM EST, 49 minutes earlier.
Area forecast discussion, Mar 18, 2:36 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
236 PM EST SAT MAR 18 2006
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
CELLULAR LAKE EFFECT CLOUDS/SNOW SHOWERS PREVAIL ACROSS THE REGION
AS THE COLD CYCLONIC FLOW CONTINUES. CONDITIONS BECOME EVEN MORE
FAVORABLE FOR LAKE EFFECT SNOWS OVERNIGHT ACROSS THE NORTH
COUNTRY. COLD AIR DEEPENS WITH 850 TEMPS FALLING TO ABOUT -18C BY
12Z SUNDAY WITH A WELL ALIGNED FLOW AND DEEPENING MOISTURE AS THE
UPPER LOW SPINS OVER QUEBEC. HAVE OPTED TO ISSUE A LAKE EFFECT
SNOW WARNING FOR NRN CAYUGA AND OSWEGO COUNTIES AND AN ADVISORY
FOR WAYNE COUNTY FOR TONIGHT THROUGH SUNDAY AFTERNOON. LOOKING AT
6-12 INCH TOTALS FOR THE WARNING AREA AND 4-8 INCHES ACROSS WAYNE
COUNTY. AGAIN THE DIURNAL EFFECT WILL DIS-ORGANIZE THE ACTIVITY
AND LIMIT THE SNOW AMOUNTS ON SUNDAY.
SUNDAY NIGHT AND MONDAY...THE LOW FINALLY LOSES ITS GRIP ON THE
REGION AS RIDGING AND DRIER AIR BUILD ACROSS THE AREA...ENDING
ANY ORGANIZED LAKE ACTIVITY.
A STORM DEVELOPING OVER THE CENTRAL MISSISSIPPI VALLEY WILL MOVE
EAST ACROSS THE MID ATLANTIC STATES AND BRING THE THREAT OF SOME
SNOW TO THE WESTERN SOUTHERN TIER ON TUESDAY...BUT IN GENERAL
MONDAY NIGHT AND TUESDAY WILL JUST BE CHARACTERIZED BY THE
CONTINUED COLDER THAN NORMAL TEMPERATURES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY A DAY TO DAY WARMING TREND WITH
TEMPERATURES MODIFYING TO NEAR NORMAL VALUES BY LATE IN THE WEEK.
WHILE TEMPERATURES WILL BE TRENDING HIGHER...THERE WILL BE THE
OPPORTUNITY FOR OCCASIONAL SNOW SHOWERS.
THE REASON FOR THE UPWARD TREND IN TEMPERATURES WILL BE WEAKENING
-NAO PATTERN THAT WILL INCLUDE A GREENLAND BLOCK THAT WILL TRACK TO
THE WEST ACROSS NORTHERN QUEBEC AND ONTARIO. THE MOVEMENT OF THIS
BLOCK WILL ALLOW THE PERSISTENT VORTEX IN THE VICINITY OF THE
CANADIAN MARITIMES TO FINALLY EJECT ACROSS THE NORTH ATLANTIC. AS A
RESULT OF THIS PATTERN CHANGE...H8 TEMPS ACROSS OUR REGION WILL
MODERATE INTO THE NEGATIVE SINGLE DIGITS (C) RATHER THAN THE
NEGATIVE TEENS THAN WE HAVE EXPERIENCED OF LATE. AS MENTIONED
ABOVE...THIS WILL SEND SFC TEMPS TO NEAR NORMAL VALUES BY THE END OF
THE WEEK. NORMALS FOR THIS TIME OF YEAR RANGE FROM THE MID 40S FOR
MAX TEMPS TO THE MID AND UPPER 20S FOR MINS. THE NORMAL VALUES FOR
AREAS EAST OF LK ONTARIO AND ACROSS PARTS OF THE SOUTHERN TIER ARE A
DEGREE OR TWO LOWER. SOME DETAILS...
EXPANSIVE CANADIAN HIGH PRESSURE CENTERED OVER WESTERN ONTARIO
TUESDAY NIGHT AND WEDNESDAY WILL NOSE SOUTHWARD ACROSS THE
MISSISSIPPI AND OHIO VALLEYS. OUR REGION WILL BE ON THE COOL SIDE OF
THIS RIDGE...BUT TEMPS WILL ONLY A FEW DEGREES BELOW NORMAL VALUES.
IT MAY BE COLD ENOUGH HOWEVER TO ALLOW FOR SOME SCT -SHSN BUT
SIGNIFICANT ACCUMS ARE NOT ANTICIPATED.
THE RIDGE WILL WEAKEN A BIT AND DRIFT EAST ACROSS THE GREAT LAKES
REGION ON THURSDAY. H8 TEMPS WILL CLIMB TO AROUND -8C...WHICH SHOULD
HELP TO STABILIZE THE AIR OVER THE LAKES AND ESSENTIALLY SHUT DOWN
ANY NUISANCE LAKE EFFECT. SFC TEMPS WILL WARM TO NEAR 40 IN SOME
AREAS...PARTICULARLY IN THE GENESEE VALLEY.
DURING THE COURSE OF FRIDAY AND SATURDAY...THE RIDGE WILL WORK ITS
WAY TO OUR EAST WHILE A STRONG SHORTWAVE WILL DIVE SOUTH FROM
WESTERN ONTARIO. THE TWO DAYS WILL FEATURE MORE EXTENSIVE 40+ MAX
TEMPS WITH ONLY A SLGT CHC FOR ANY -SHSN.
&&
.AVIATION...
THIS PERIOD WILL BE CHARACTERIZED BY A DAY TO DAY WARMING TREND WITH
TEMPERATURES MODIFYING TO NEAR NORMAL VALUES BY LATE IN THE WEEK.
WHILE TEMPERATURES WILL BE TRENDING HIGHER...THERE WILL BE THE
OPPORTUNITY FOR OCCASIONAL SNOW SHOWERS.
THE REASON FOR THE UPWARD TREND IN TEMPERATURES WILL BE WEAKENING
-NAO PATTERN THAT WILL INCLUDE A GREENLAND BLOCK THAT WILL TRACK TO
THE WEST ACROSS NORTHERN QUEBEC AND ONTARIO. THE MOVEMENT OF THIS
BLOCK WILL ALLOW THE PERSISTENT VORTEX IN THE VICINITY OF THE
CANADIAN MARITIMES TO FINALLY EJECT ACROSS THE NORTH ATLANTIC. AS A
RESULT OF THIS PATTERN CHANGE...H8 TEMPS ACROSS OUR REGION WILL
MODERATE INTO THE NEGATIVE SINGLE DIGITS (C) RATHER THAN THE
NEGATIVE TEENS THAN WE HAVE EXPERIENCED OF LATE. AS MENTIONED
ABOVE...THIS WILL SEND SFC TEMPS TO NEAR NORMAL VALUES BY THE END OF
THE WEEK. NORMALS FOR THIS TIME OF YEAR RANGE FROM THE MID 40S FOR
MAX TEMPS TO THE MID AND UPPER 20S FOR MINS. THE NORMAL VALUES FOR
AREAS EAST OF LK ONTARIO AND ACROSS PARTS OF THE SOUTHERN TIER ARE A
DEGREE OR TWO LOWER. SOME DETAILS...
EXPANSIVE CANADIAN HIGH PRESSURE CENTERED OVER WESTERN ONTARIO
TUESDAY NIGHT AND WEDNESDAY WILL NOSE SOUTHWARD ACROSS THE
MISSISSIPPI AND OHIO VALLEYS. OUR REGION WILL BE ON THE COOL SIDE OF
THIS RIDGE...BUT TEMPS WILL ONLY A FEW DEGREES BELOW NORMAL VALUES.
IT MAY BE COLD ENOUGH HOWEVER TO ALLOW FOR SOME SCT -SHSN BUT
SIGNIFICANT ACCUMS ARE NOT ANTICIPATED.
THE RIDGE WILL WEAKEN A BIT AND DRIFT EAST ACROSS THE GREAT LAKES
REGION ON THURSDAY. H8 TEMPS WILL CLIMB TO AROUND -8C...WHICH SHOULD
HELP TO STABILIZE THE AIR OVER THE LAKES AND ESSENTIALLY SHUT DOWN
ANY NUISANCE LAKE EFFECT. SFC TEMPS WILL WARM TO NEAR 40 IN SOME
AREAS...PARTICULARLY IN THE GENESEE VALLEY.
DURING THE COURSE OF FRIDAY AND SATURDAY...THE RIDGE WILL WORK ITS
WAY TO OUR EAST WHILE A STRONG SHORTWAVE WILL DIVE SOUTH FROM
WESTERN ONTARIO. THE TWO DAYS WILL FEATURE MORE EXTENSIVE 40+ MAX
TEMPS WITH ONLY A SLGT CHC FOR ANY -SHSN.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FOR NYZ005-006 FROM 7 PM SATURDAY TO
4 PM SUNDAY.
LAKE EFFECT SNOW ADVISORY FOR NYZ004 FROM 7 PM SATURDAY TO 4
PM SUNDAY.
MARINE...NONE.
&&
SHORT TERM...LEVAN
LONG TERM...RSH
AVIATION...RSHHazardous weather outlook, Mar 18, 10:31 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1031 AM EST SAT MAR 18 2006 NYZ001-002-010>013-019>021-085-191545- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1031 AM EST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ003-014-191545- MONROE-ONTARIO- 1031 AM EST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT LIMITED LAKE SNOWS ARE EXPECTED TO PRODUCE ONLY MINOR ACCUMULATIONS ACROSS THE AREA TONIGHT. THUS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIMITED LAKE SNOWS WILL CONTINUE FOR A WHILE SUNDAY...BUT ANY ACCUMULATIONS ARE EXPECTED TO BE INSIGNIFICANT. THUS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-191545- WAYNE-NORTHERN CAYUGA-OSWEGO- 1031 AM EST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOWS WILL DEVELOP ACROSS THE REGION TONIGHT... WITH ACCUMULATIONS EXPECTED TO REMAIN IN THE 4 TO 6 INCH RANGE. A LAKE EFFECT SNOW WATCH HAS BEEN ISSUED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LAKE EFFECT SNOW WATCH CONTINUES THROUGH EARLY SUNDAY AFTERNOON. LAKE SNOWS WILL CONTINUE SUNDAY WITH AN ADDITIONAL 1 TO 3 INCHES BEFORE DIMINISHING SUNDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTER REPORTS ARE WELCOMED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-191545- JEFFERSON-LEWIS- 1031 AM EST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-191545- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1031 AM EST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:10 AM EST | Lake Effect Snow Watch | BUF | Cayuga, Oswego, Wayne | 30 hr |
| Mar 18, 3:25 PM EST | Lake Effect Snow Warning | BUF | Cayuga, Oswego | 25 hr |
Nearby
Lake Effect Snow Advisories in New York, 2006Every lake effect snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.